Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Two results on fixed rings


Author: J.-L. Pascaud
Journal: Proc. Amer. Math. Soc. 82 (1981), 517-520
MSC: Primary 16A74; Secondary 16A20
MathSciNet review: 614870
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a semiprime ring, $ G$ a finite group of automorphisms of $ R$ and $ B$ the algebra of the group. (A) If $ R$ is left primitive and $ B$ is $ G$-simple then the fixed subring $ {R^G}$ is left primitive. (B) If $ B$ is semiprime and $ {R^G}$ is a left Goldie ring, then $ R$ can be embedded in a free left $ {R^G}$-module of finite rank. Consequently if $ {R^G}$ is left Noetherian, $ R $ is left Noetherian.


References [Enhancements On Off] (What's this?)

  • [1] M. Cohen and S. Montgomery, The normal closure of a semiprime ring, Ring theory (Proc. Antwerp Conf. (NATO Adv. Study Inst.), Univ. Antwerp, Antwerp, 1978) Lecture Notes in Pure and Appl. Math., vol. 51, Dekker, New York, 1979, pp. 43–59. MR 563284
  • [2] Daniel R. Farkas and Robert L. Snider, Noetherian fixed rings, Pacific J. Math. 69 (1977), no. 2, 347–353. MR 0444714
  • [3] Joe W. Fisher and James Osterburg, Finite group actions on noncommutative rings: a survey since 1970, Ring theory and algebra, III (Proc. Third Conf., Univ. Oklahoma, Norman, Okla., 1979) Lecture Notes in Pure and Appl. Math., vol. 55, Dekker, New York, 1980, pp. 357–393. MR 584618
  • [4] V. K. Kharchenko, Fixed elements under a finite group acting on a semi-prime ring, Algebra and Logic 14 (1976), 203-213.
  • [5] -, Galois theory of semi-prime rings, Algebra and Logic 16 (1978), 208-258.
  • [6] Susan Montgomery, Fixed rings of finite automorphism groups of associative rings, Lecture Notes in Mathematics, vol. 818, Springer, Berlin, 1980. MR 590245
  • [7] Susan Montgomery, Outer automorphisms of semi-prime rings, J. London Math. Soc. (2) 18 (1978), no. 2, 209–220. MR 509936, 10.1112/jlms/s2-18.2.209

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A74, 16A20

Retrieve articles in all journals with MSC: 16A74, 16A20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1981-0614870-3
Keywords: Finite group of automorphisms acting on a ring, primitive ring, semiprime Goldie ring
Article copyright: © Copyright 1981 American Mathematical Society